Arkansas, 2003Flash Flood in Arkansas, May 16 to 17, 2003
May 16 to 17, 2003 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 16, 1:57 PM CST, 8 hours 18 minutes earlier.
Area forecast discussion, May 16, 1:57 PM CST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
257 PM CDT FRI MAY 16 2003
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. MOST
ACTIVITY IS LOCATED IN THE NORTHWEST HALF OF THE CWFA.
WITH 3 TO 4 INCH RAIN AMOUNTS IN SOME AREAS...SATURATED GROUND...AND
MORE RAIN TO COME TONIGHT...THE FLASH FLOOD WATCH WILL CONTINUE
THROUGH TONIGHT.
A WARM FRONT WAS ACROSS NORTH ARKANSAS AND NOT MOVING MUCH. THE
FRONT SHOULD SLOWLY MOVE NORTH TONIGHT HOWEVER AS THE SURFACE AND
UPPER LEVEL LOWS APPROACH FROM THE WEST. AFTERNOON LIFTED INDICES
RANGED FROM -1 TO -8 WITH DEW POINTS MAINLY IN THE UPPER 60S AND
LOWER 70S. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA
UNTIL THE ASSOCIATED COLD FRONT IN OKLAHOMA PASSES BY. THE COLD
FRONT SHOULD EXIT EAST ARKANSAS BY SUNDAY MORNING. SUNDAY AND MONDAY
SHOULD BE QUIETER DAYS WITH THE LOW MOVING OFF TO THE GULF OF
MEXICO.
ANOTHER COLD FRONT MOVES INTO THE STATE TUESDAY AND MOVES THROUGH
QUICKLY. HIGH PRESSURE MOVES IN FOR WEDNESDAY AND THURSDAY.
.LZK...FLASH FLOOD WATCH THROUGH TONIGHT FOR ZONES
ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...
ARZ052>057...ARZ062>069.
51
Hazardous weather outlook, May 16, 5:35 PM CST, 4 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 PM CDT FRI MAY 16 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TONIGHT
A SLOW MOVING STORM SYSTEM TO THE WEST OF ARKANSAS WILL RESULT IN
CONTINUED WET WEATHER ACROSS THE NATURAL STATE. WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO AFFECT MUCH OF ARKANSAS
TONIGHT...WITH SEVERE WEATHER STILL A POSSIBILITY. IN ADDITION TO
LARGE HAIL AND DAMAGING WINDS...TORNADOES WILL ALSO BE POSSIBLE.
ALONG WITH SEVERE WEATHER...HEAVY RAINFALL WILL ALSO BE POSSIBLE
TONIGHT. RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE IN
MANY AREAS...WITH LOCALLY HIGHER AMOUNTS. WITH THE GROUND ALREADY
SATURATED...FLASH FLOODING WILL CONTINUE TO BE A CONCERN. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR THE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE LOW PRESSURE SYSTEM WILL DRIFT ACROSS THE STATE SATURDAY...
BECOMING WEAKER AS IT DOES. RAIN IS FORECAST TO CONTINUE MOST OF THE
MORNING BUT IT SHOULD BEGIN TO TAPER OFF LATE IN THE DAY WITH JUST
SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY. THE THREAT OF SEVERE
WEATHER WILL BE LOW BUT THERE WILL BE A SLIGHT CHANCE OVER THE
SOUTHEAST HALF OF THE STATE EARLY IN THE DAY.
ANOTHER COLD FRONT WILL DROP DOWN FROM THE NORTHWEST LATE MONDAY AND
SHOULD PASS THROUGH THE STATE MONDAY NIGHT AND EARLY TUESDAY FOR
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL CONTINUE TO BE REQUIRED TONIGHT.
44
In the hours before
Local storm report, May 16, 6:15 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM JUDSONIA AR WIND DAMAGE
05/16/03 WHITE LARGE LIMBS DOWN. REPORTED
BY STORM SPOTTER.
0330 PM OLA AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN OLA.
REPORTED BY PUBLIC.
0330 PM RUSSELLVILLE AR FLASH FLOODS
05/16/03 POPE FLOODING REPORTED IN
RUSSELLVILLE. REPORTED BY
MEDIA.
0340 PM DARDANELLE AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN
DARDANELLE. REPORTED BY
MEDIA.
0350 PM BUFORD AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM GASSVILLE AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM MIDWAY AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0355 PM 3 W GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER TREES DOWN. REPORTED BY
PUBLIC.
0425 PM GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER LARGE LIMBS DOWN ON
HIGHWAY 65 WITH POWER
OUTAGES. WIND GUSTS
ESTIMATED 60 TO 70 MPH.
REPORTED BY STORM SPOTTER.
0435 PM 1 S BATES AR WIND DAMAGE
05/16/03 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0440 PM ROSE BUD AR TORNADO
05/16/03 WHITE SEVERAL SIGHTINGS IN THE
ROSE BUD AREA...NO DAMAGE
CONFIRMED. REPORTED BY
STORM SPOTTER.
0450 PM CABOT AR 50 MPH NON TSTM WIND GUST
05/16/03 LONOKE SEVERAL TREES DOWNED.
REPORTED BY PUBLIC.
0510 PM 1 E ANTIOCH AR 1.00 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0510 PM 2 N DAMASCUS AR FLASH FLOODS
05/16/03 VAN BUREN FLOODING REPORTED ON
HIGHWAY 65. REPORTED BY
COOP OBSERVER.
0519 PM BEEBE AR FLASH FLOODS
05/16/03 WHITE FLOODING ALONG HIGHWAY 31.
REPORTED BY HAM RADIO
OPERATOR.
0525 PM SEARCY AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0525 PM SEARCY AR FLASH FLOODS
05/16/03 WHITE FLOODING OF MANY STREETS
FLOODED IN SEARCY...CARS
STRANDED AND BRIDGES WASHED
OUT. REPORTED BY LAW
ENFORCEMENT.
0529 PM SEARCY AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0535 PM 3 SW BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT.
0535 PM OIL TROUGH AR 69 MPH TSTM WIND GUST
05/16/03 INDEPENDENCE REPORTED BY STORM SPOTTER.
0540 PM 1 SE BRADFORD AR .88 INCH HAIL
05/16/03 WHITE REPORTED BY HAM RADIO
OPERATOR.
0551 PM 12 SW NEWPORT AR .75 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0551 PM NEWPORT AR WIND DAMAGE
05/16/03 JACKSON SEVERAL BUILDINGS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0556 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE FLOODING REPORTED.
REPORTED BY FIRE AND
RESCUE.
0603 PM NEWPORT AR .88 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0607 PM 12 SW NEWPORT AR FLASH FLOODS
05/16/03 JACKSON FLOODING ALONG HIGHWAY 367
IN THE POSSUM GRAPE AREA.
REPORTED BY HAM RADIO
OPERATOR.
0634 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF FLOODING REPORTED AT THE
COUNTY JAIL IN AUGUSTA.
REPORTED BY LAW ENFORCEMENT
0634 PM AUGUSTA AR .75 INCH HAIL
05/16/03 WOODRUFF REPORTED BY LAW
ENFORCEMENT.
44Special weather statement, May 16, 7:30 PM CST, 2 hours 45 minutes before
ARZ003>007-012>015-010200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
830 PM CDT FRI MAY 16 2003
TORNADO WATCH #396 THAT WAS IN EFFECT FOR...BAXTER...BOONE...
FULTON...IZARD...MARION...NEWTON...SEARCY...SHARP AND STONE
COUNTIES...HAS BEEN CANCELLED.
44
Special weather statement, May 16, 7:43 PM CST, 2 hours 32 minutes before
ARZ016-021>025-030>034-037>047-052>057-062>069-170200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT FRI MAY 16 2003
TORNADO WATCH #397 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
CLARK...CONWAY...GARLAND...JOHNSON...LOGAN...MONTGOMERY...PERRY...
PIKE...POLK...POPE...SCOTT...VAN BUREN AND YELL.
TORNADO WATCH #397 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY...
CALHOUN...CLEBURNE...CLEVELAND...DALLAS...DESHA...DREW...FAULKNER...
GRANT...HOT SPRING...INDEPENDENCE...JACKSON...JEFFERSON...LINCOLN...
LONOKE...MONROE...OUACHITA...PRAIRIE...PULASKI...SALINE...WHITE AND
WOODRUFF COUNTIES.
44
Local storm report, May 16, 9:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM JUDSONIA AR WIND DAMAGE
05/16/03 WHITE LARGE LIMBS DOWN. REPORTED
BY STORM SPOTTER.
0330 PM OLA AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN OLA.
REPORTED BY PUBLIC.
0330 PM RUSSELLVILLE AR FLASH FLOODS
05/16/03 POPE FLOODING REPORTED IN
RUSSELLVILLE. REPORTED BY
MEDIA.
0340 PM DARDANELLE AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN
DARDANELLE. REPORTED BY
MEDIA.
0350 PM BUFORD AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM GASSVILLE AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM MIDWAY AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0355 PM 3 W GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER TREES DOWN. REPORTED BY
PUBLIC.
0425 PM GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER LARGE LIMBS DOWN ON
HIGHWAY 65 WITH POWER
OUTAGES. WIND GUSTS
ESTIMATED 60 TO 70 MPH.
REPORTED BY STORM SPOTTER.
0435 PM 1 S BATES AR WIND DAMAGE
05/16/03 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0440 PM ROSE BUD AR TORNADO
05/16/03 WHITE SEVERAL SIGHTINGS IN THE
ROSE BUD AREA. MANY TREES
BLOWN DOWN AND POWER LINES
DOWNED. REPORTED BY STORM
SPOTTER.
0440 PM ROSE BUD AR FLASH FLOODS
05/16/03 WHITE MANY ROADS FLOODED AND SOME
WASHED OUT. ABOUT 20 NATURAL
GAS TANKS WASHED AWAY INTO
CREEK. REPORTED BY STORM
SPOTTER.
0450 PM CABOT AR 50 MPH NON TSTM WIND GUST
05/16/03 LONOKE SEVERAL TREES DOWNED.
REPORTED BY PUBLIC.
0500 PM 1W WALDRON AR WIND DAMAGE
05/16/03 SCOTT TREES DOWN AND OUTBUILDING
DESTROYED ON HWY 80.
REPORTED BY STORM SPOTTER.
0510 PM 1 E ANTIOCH AR 1.00 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0510 PM 2 N DAMASCUS AR FLASH FLOODS
05/16/03 VAN BUREN FLOODING REPORTED ON
HIGHWAY 65. REPORTED BY
COOP OBSERVER.
0519 PM BEEBE AR FLASH FLOODS
05/16/03 WHITE FLOODING ALONG HIGHWAY 31.
REPORTED BY HAM RADIO
OPERATOR.
0525 PM SEARCY AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0525 PM SEARCY AR FLASH FLOODS
05/16/03 WHITE FLOODING OF MANY STREETS
FLOODED IN SEARCY...CARS
STRANDED AND BRIDGES WASHED
OUT. REPORTED BY LAW
ENFORCEMENT.
0529 PM SEARCY AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0535 PM 3 SW BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT.
0535 PM OIL TROUGH AR 69 MPH TSTM WIND GUST
05/16/03 INDEPENDENCE REPORTED BY STORM SPOTTER.
0540 PM 1 SE BRADFORD AR .88 INCH HAIL
05/16/03 WHITE REPORTED BY HAM RADIO
OPERATOR.
0551 PM 12 SW NEWPORT AR .75 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0551 PM NEWPORT AR WIND DAMAGE
05/16/03 JACKSON SEVERAL BUILDINGS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0556 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE FLOODING REPORTED.
REPORTED BY FIRE AND
RESCUE.
0603 PM NEWPORT AR .88 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0607 PM 12 SW NEWPORT AR FLASH FLOODS
05/16/03 JACKSON FLOODING ALONG HIGHWAY 367
IN THE POSSUM GRAPE AREA.
REPORTED BY HAM RADIO
OPERATOR.
0634 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF FLOODING REPORTED AT THE
COUNTY JAIL IN AUGUSTA.
REPORTED BY LAW ENFORCEMENT
0634 PM AUGUSTA AR .75 INCH HAIL
05/16/03 WOODRUFF REPORTED BY LAW
ENFORCEMENT.
0646 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE 1/4 MILE OF ROAD UNDER WATER
AND ONE HOUSE IN 3 FEET OF
WATER. REPORTED BY HAM RADIO
OPERATOR.
0646 PM 3NE BRYANT AR FLASH FLOODS
05/16/03 SALINE FLOODING ACROSS MULTIPLE
LANES ON INTERSTATE 30.
REPORTED BY HAM RADIO
OPERATOR.
0654 PM 3NE BENTON AR WIND DAMAGE
05/16/03 SALINE ROOF BLOWN OFF STORE NEAR
ALCOA EXIT ON I-30.
REPORTED BY HAM RADIO
OPERATOR.
0658 PM BALD KNOB AR FLASH FLOODS
05/16/03 WHITE COUNTY STREETS FLOODED IN TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0714 PM 5E ARKADELPHIA AR .88 INCH HAIL
05/16/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT.
0714 PM 2SW LITTLE ROCK AR .88 INCH HAIL
05/16/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.
0719 PM 1W LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI REPORTED BY OFF-DUTY NWS
EMPLOYEE.
0720 PM NORTH LITTLE ROCK AR 1.75 INCH HAIL
05/16/03 PULASKI IN DOWNTOWN NORTH LITTLE
ROCK. REPORTED BY LAW
ENFORCEMENT.
0720 PM HOT SPRINGS VILLAGE AR .88 INCH HAIL
05/16/03 GARLAND REPORTED BY PUBLIC.
0726 PM 3SW LITTLE ROCK AR TORNADO
05/16/03 PULASKI REPORTED NEAR JUNCTION OF
INTERSTATE 30 AND 440.
REPORTED BY HAM RADIO
OPERATOR.
0730 PM 6NW PANGBORN AR FLASH FLOODS
05/16/03 CLEBURNE 3 HOUSES WASHED AWAY IN
THE PINE SNAG COMMUNITY.
REPORTED BY LAW ENFORCEMENT.
0738 PM 1S CONGO AR 60 MPH TSTM WIND GUST
05/16/03 SALINE REPORTED BY HAM RADIO
OPERATOR.
0738 PM POYEN AR .75 INCH HAIL
05/16/03 GRANT REPORTED BY HAM RADIO
OPERATOR.
0752 PM 5E BRYANT AR TORNADO
05/16/03 SALINE IN SHANNON HILLS.
REPORTED BY LAW
ENFORCEMENT.
0758 PM FLOYD AR TORNADO
05/16/03 WHITE TOUCHDOWN REPORTED NEAR
HIGHWAY 31 AND 305.
REPORTED BY HAM RADIO
OPERATOR.
0800 PM KERR AR 60 MPH TSTM WIND GUST
05/16/03 LONOKE REPORTED BY HAM RADIO
OPERATOR.
0803 PM 1W GALLOWAY AR WIND DAMAGE
05/16/03 PULASKI POWER LINES DOWN ON NORTH
ACCESS ROAD ALONG I-40.
REPORTED BY STORM SPOTTER.
0805 PM 10WNW LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI NEAR CHENAL PARKWAY AND
MARKHAM STREET. REPORTED
BY HAM RADIO OPERATOR.
0825 PM WOOSTER AR FLASH FLOODS
05/16/03 FAULKNER 5.50 INCHES OF RAIN IN
WOOSTER CAUSING STREET
FLOODING. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0825 PM GREENBRIER AR FLASH FLOODS
05/16/03 FAULKNER SEVERAL HOUSES FLOODED IN
GREENBRIER. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0900 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF WATER REPORTED OVER MANY
STREETS IN AUGUSTA. REPORTED
BY EMERGENCY MANAGEMENT.Local storm report, May 16, 9:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1019 PM CDT FRI MAY 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM JUDSONIA AR WIND DAMAGE
05/16/03 WHITE LARGE LIMBS DOWN. REPORTED
BY STORM SPOTTER.
0330 PM OLA AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN OLA.
REPORTED BY PUBLIC.
0330 PM RUSSELLVILLE AR FLASH FLOODS
05/16/03 POPE FLOODING REPORTED IN
RUSSELLVILLE. REPORTED BY
MEDIA.
0340 PM DARDANELLE AR FLASH FLOODS
05/16/03 YELL FLOODING REPORTED IN
DARDANELLE. REPORTED BY
MEDIA.
0350 PM BUFORD AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM GASSVILLE AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0350 PM MIDWAY AR WIND DAMAGE
05/16/03 BAXTER TREES AND POWER LINES
DOWN. REPORTED BY EMERGENCY
MANAGEMENT.
0355 PM 3 W GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER TREES DOWN. REPORTED BY
PUBLIC.
0425 PM GREENBRIER AR WIND DAMAGE
05/16/03 FAULKNER LARGE LIMBS DOWN ON
HIGHWAY 65 WITH POWER
OUTAGES. WIND GUSTS
ESTIMATED 60 TO 70 MPH.
REPORTED BY STORM SPOTTER.
0435 PM 1 S BATES AR WIND DAMAGE
05/16/03 SCOTT TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0440 PM ROSE BUD AR TORNADO
05/16/03 WHITE SEVERAL SIGHTINGS IN THE
ROSE BUD AREA. MANY TREES
BLOWN DOWN AND POWER LINES
DOWNED. REPORTED BY STORM
SPOTTER.
0440 PM ROSE BUD AR FLASH FLOODS
05/16/03 WHITE MANY ROADS FLOODED AND SOME
WASHED OUT. ABOUT 20 NATURAL
GAS TANKS WASHED AWAY INTO
CREEK. REPORTED BY STORM
SPOTTER.
0450 PM CABOT AR 50 MPH NON TSTM WIND GUST
05/16/03 LONOKE SEVERAL TREES DOWNED.
REPORTED BY PUBLIC.
0500 PM 1 W WALDRON AR WIND DAMAGE
05/16/03 SCOTT TREES DOWN AND OUTBUILDING
DESTROYED ON HWY 80.
REPORTED BY STORM SPOTTER.
0510 PM 1 E ANTIOCH AR 1.00 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0510 PM 2 N DAMASCUS AR FLASH FLOODS
05/16/03 VAN BUREN FLOODING REPORTED ON
HIGHWAY 65. REPORTED BY
COOP OBSERVER.
0519 PM BEEBE AR FLASH FLOODS
05/16/03 WHITE FLOODING ALONG HIGHWAY 31.
REPORTED BY HAM RADIO
OPERATOR.
0525 PM SEARCY AR WIND DAMAGE
05/16/03 WHITE TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT.
0525 PM SEARCY AR FLASH FLOODS
05/16/03 WHITE FLOODING OF MANY STREETS
FLOODED IN SEARCY...CARS
STRANDED AND BRIDGES WASHED
OUT. REPORTED BY LAW
ENFORCEMENT.
0529 PM SEARCY AR .75 INCH HAIL
05/16/03 WHITE REPORTED BY STORM SPOTTER.
0535 PM 3 SW BRADFORD AR 1.75 INCH HAIL
05/16/03 WHITE REPORTED BY LAW
ENFORCEMENT.
0535 PM OIL TROUGH AR 69 MPH TSTM WIND GUST
05/16/03 INDEPENDENCE REPORTED BY STORM SPOTTER.
0540 PM 1 SE BRADFORD AR .88 INCH HAIL
05/16/03 WHITE REPORTED BY HAM RADIO
OPERATOR.
0551 PM 12 SW NEWPORT AR .75 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0551 PM NEWPORT AR WIND DAMAGE
05/16/03 JACKSON SEVERAL BUILDINGS DAMAGED.
REPORTED BY EMERGENCY
MANAGEMENT.
0556 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE FLOODING REPORTED.
REPORTED BY FIRE AND
RESCUE.
0603 PM NEWPORT AR .88 INCH HAIL
05/16/03 JACKSON REPORTED BY LAW
ENFORCEMENT.
0607 PM 12 SW NEWPORT AR FLASH FLOODS
05/16/03 JACKSON FLOODING ALONG HIGHWAY 367
IN THE POSSUM GRAPE AREA.
REPORTED BY HAM RADIO
OPERATOR.
0634 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF FLOODING REPORTED AT THE
COUNTY JAIL IN AUGUSTA.
REPORTED BY LAW ENFORCEMENT
0634 PM AUGUSTA AR .75 INCH HAIL
05/16/03 WOODRUFF REPORTED BY LAW
ENFORCEMENT.
0646 PM BRADFORD AR FLASH FLOODS
05/16/03 WHITE 1/4 MILE OF ROAD UNDER WATER
AND ONE HOUSE IN 3 FEET OF
WATER. REPORTED BY HAM RADIO
OPERATOR.
0646 PM 3 NE BRYANT AR FLASH FLOODS
05/16/03 SALINE FLOODING ACROSS MULTIPLE
LANES ON INTERSTATE 30.
REPORTED BY HAM RADIO
OPERATOR.
0654 PM 3 NE BENTON AR WIND DAMAGE
05/16/03 SALINE ROOF BLOWN OFF STORE NEAR
ALCOA EXIT ON I-30.
REPORTED BY HAM RADIO
OPERATOR.
0658 PM BALD KNOB AR FLASH FLOODS
05/16/03 WHITE COUNTY STREETS FLOODED IN TOWN.
REPORTED BY HAM RADIO
OPERATOR.
0714 PM 5 E ARKADELPHIA AR .88 INCH HAIL
05/16/03 CLARK REPORTED BY EMERGENCY
MANAGEMENT.
0714 PM 2 SW LITTLE ROCK AR .88 INCH HAIL
05/16/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.
0719 PM 1 W LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI REPORTED BY OFF-DUTY NWS
EMPLOYEE.
0720 PM NORTH LITTLE ROCK AR 1.75 INCH HAIL
05/16/03 PULASKI IN DOWNTOWN NORTH LITTLE
ROCK. REPORTED BY LAW
ENFORCEMENT.
0720 PM HOT SPRINGS VILLAGE AR .88 INCH HAIL
05/16/03 GARLAND REPORTED BY PUBLIC.
0726 PM 3 SW LITTLE ROCK AR TORNADO
05/16/03 PULASKI REPORTED NEAR JUNCTION OF
INTERSTATE 30 AND 440.
REPORTED BY HAM RADIO
OPERATOR.
0730 PM 6 NW PANGBORN AR FLASH FLOODS
05/16/03 CLEBURNE 3 HOUSES WASHED AWAY IN
THE PINE SNAG COMMUNITY.
REPORTED BY LAW ENFORCEMENT.
0738 PM 1 S CONGO AR 60 MPH TSTM WIND GUST
05/16/03 SALINE REPORTED BY HAM RADIO
OPERATOR.
0738 PM POYEN AR .75 INCH HAIL
05/16/03 GRANT REPORTED BY HAM RADIO
OPERATOR.
0752 PM 5 E BRYANT AR TORNADO
05/16/03 SALINE IN SHANNON HILLS.
REPORTED BY LAW
ENFORCEMENT.
0758 PM FLOYD AR TORNADO
05/16/03 WHITE TOUCHDOWN REPORTED NEAR
HIGHWAY 31 AND 305.
REPORTED BY HAM RADIO
OPERATOR.
0800 PM KERR AR 60 MPH TSTM WIND GUST
05/16/03 LONOKE REPORTED BY HAM RADIO
OPERATOR.
0803 PM 1 W GALLOWAY AR WIND DAMAGE
05/16/03 PULASKI POWER LINES DOWN ON NORTH
ACCESS ROAD ALONG I-40.
REPORTED BY STORM SPOTTER.
0805 PM 10 WNW LITTLE ROCK AR .75 INCH HAIL
05/16/03 PULASKI NEAR CHENAL PARKWAY AND
MARKHAM STREET. REPORTED
BY HAM RADIO OPERATOR.
0825 PM WOOSTER AR FLASH FLOODS
05/16/03 FAULKNER 5.50 INCHES OF RAIN IN
WOOSTER CAUSING STREET
FLOODING. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0825 PM GREENBRIER AR FLASH FLOODS
05/16/03 FAULKNER SEVERAL HOUSES FLOODED IN
GREENBRIER. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0900 PM AUGUSTA AR FLASH FLOODS
05/16/03 WOODRUFF WATER REPORTED OVER MANY
STREETS IN AUGUSTA. REPORTED
BY EMERGENCY MANAGEMENT.Special weather statement, May 16, 9:30 PM CST, 45 minutes before
ARZ016-024-025-032>034-043>047-054>057-062>069-170500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1030 PM CDT FRI MAY 16 2003
TORNADO WATCH #397 HAS BEEN REMOVED FROM THE FOLLOWING AREAS...
CLEBURNE...DALLAS...FAULKNER...GRANT...HOT SPRING...INDEPENDENCE...
OUACHITA...PULASKI...SALINE...AND WHITE.
TORNADO WATCH #397 REMAINS IN EFFECT FOR...ARKANSAS...BRADLEY...
CALHOUN...CLEVELAND...DESHA...DREW...JACKSON...JEFFERSON...LINCOLN...
LONOKE...MONROE...PRAIRIE AND WOODRUFF COUNTIES...
44
Flash Flood, Monroe
- When
- May 16, 10:15 PM CST to May 17, 12:00 AM CST
- Where
- Monroe County, Brinkley
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Heavy rains caused some street flooding in Brinkley. Several homes were also flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Oklahoma, May 16, 20033 injured · $2.4 million · F1 · 35 events
- Tornadoes and Hail in Mississippi, May 16 to 17, 2003$567,000 · F1 · 41 events
- Tornadoes and Flash Flooding in Oklahoma, May 16, 20031 injured · $488,000 · F1 · 26 events
- Flash Flooding in Arkansas, May 16, 2003$3.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, May 16, 2003$382,000 · F1 · 19 events
- Damaging Winds in Arkansas, May 16, 2003$975,000 · 70 kt wind · 12 events
- Flooding in Iowa, May 16 to 24, 2003$1.0 million · 2 events
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
- Tornado in Arkansas, May 16, 2003F2 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361183.